1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Januvia

Discussion in 'Other Diabetic Medications' started by Jondoc, Feb 27, 2016.

  1. Jondoc

    Jondoc Type 2 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    21
    I have been taking Januvia 100mgs for the last five years.At one point my doctor took me off it because of adverse reports in a medical journal.
    I have now been back on it for two years.It keeps me well balanced,however my weight has gone up by around a stone.
    Has anyone else had this experience.
     
  2. Lamont D

    Lamont D Reactive hypoglycemia · Master

    Messages:
    12,336
    Likes Received:
    15,493
    Trophy Points:
    298
    I have been on januvia (sitagliptin) for two years nearly. And have had no problems with the meds. Even though my weight loss has shown down. What it does for me is help with my control of my blood glucose levels.
    My use of the drug is somewhat different to yours.
    I take sitagliptin because it lowers my spike by inhibiting the glucose,, glucagon response. Therefore my insulin is used more effectively, and I don't hypo as quickly as I should do. I also eat more regularly to offset any hypo, always low carb.

    You would be taking it reduce your blood glucose levels to get you down to near normal levels.
    If this seems to be taking more time, than you or your GPs, dsn. Then maybe what you have been told to stay away from in your diet could likely affect it just as well.
    Are you low carbing?

    You might just be eating too much, I know that when I ate too many carbs, that is what piled my weight up. But I'm weird!

    Give us an example of what you eat and maybe we can give you some pointers.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook